This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I was given Norco after a shoulder surgery. My Dr. kept me on it for over three years, needless to say I became addicted. I am now off of the drug(no thanks to my Dr.) My question is, can Norco effect your kidneys? I have been having some symptoms of kidney problems that I never had before. Just curious.
Sorry to hear that you were put on Norco (Hydrocodone-Acetaminophen) for around three years. But you will be glad to hear that Norco rarely effects the kidney, except when taken in really large doses. The common adverse drug reactions are follows:
The most frequently reported adverse reactions are light-headedness, dizziness, sedation, nausea and vomiting. These effects seem to be more prominent in ambulatory than in non-ambulatory patients, and some of these adverse reactions may be alleviated if the patient lies down. Central Nervous System: Drowsiness, mental clouding, lethargy, impairment of mental and physical performance, anxiety, fear, dysphoria, psychic dependence, mood changes. Gastrointestinal System: Prolonged administration of Lortab Tablets may produce constipation. Genitourinary System: Ureteral spasm, spasm of vesical sphincters and urinary retention have been reported with opiates. Respiratory Depression: Hydrocodone bitartrate may produce dose-related respiratory depression by acting directly on brain stem respiratory centers. Special Senses: Cases of hearing impairment or permanent loss have been reported predominantly in patients with chronic overdose. Dermatological: Skin rash, pruritus. The following adverse drug events may be borne in mind as potential effects of acetaminophen: allergic reactions, rash, thrombocytopenia, agranulocytosis.
Serious overdose with hydrocodone is characterized by respiratory depression. In acetaminophen overdosage: dose-dependent, potentially fatal hepatic necrosis is the most serious adverse effect. Renal tubular necrosis, hypoglycemic coma and thrombocytopenia may also occur.
So you see that it effects the kidney only when overdosed. Do get back to me if you have any further queries.
Dr Sylvester, MD
I have had blood in my urine since last thursday. I was checked for an infection which came back negative. I was sent to a urologist who checked my bladder which was ok as well and then sent me to have a ct scan which we are awaiting results. I am currently prescribed 1-2 Norco 10mg 4 times daily. I am concerned that these could be causing an issue. I have ben on them for 5 years with chronic neck issues. I also requested a liver function test and we are awaiting those results as well. My blood pressure has never been high until last thursday and now its ruining 134/91 and I am having headaches. Please help put my mind at ease.
You are never, ever supposed to take more than six 10 mg Norco in any 24 hour period, and never more than two at once. This drug can be very helpful for chronic pain but also can be very dangerous if not taken as prescribed. I saw where you may be taking eight pills a day on some days and you should be aware that that dosage level is not safe.
I have taken Norco for the past 5 years. I was taken off the Norco 10/325 and now take
Tramadol. In the beginning of taking Tramadol it seemed to be working alright. Now I have been
taking the Tramadol for 2 months and I am experiencing an increase in pain.
I can barely walk or use my right arm I have increased back pain as well. Is there any pain medication that I can take that won't affect my heart, liver and kidneys while giving me relief from this pain?
I have been prescribed Norco after tubal ligation surgery and now I have urinary retention and had to have a catheter put in for week. My surgeon told me to immediately stop taking it. I also think that it has affected my kidneys as well. I will never ever take it again. When I got catheterized they removed a 2 liter size of urine from my bladder and I'm lucky it I didn't cause any other damage.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.